MAUDE Adverse Event Report: ENCORE MEDICAL L.P. 3D KNEE TIBIAL DOWNSIZE; FK 6/3D DOWN 8 POROUS STEMMED, TIBIA, LT

ENCORE MEDICAL L.P. 3D KNEE TIBIAL DOWNSIZE; FK 6/3D DOWN 8 POROUS STEMMED, TIBIA, LT
Catalog Number 336-01-108
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/11/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to the tibia base being loose and needing to be revised.
 
Additional Manufacturer Narrative
The reason for this revision surgery was the tibia base was loose.The previous surgery and the revision detailed in this investigation occurred over 1 year apart.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the device history records showed no non-conforming material reports associated with the main contributor component listed in the complaint.The device was within it's respective expiration date at the time of use during the previous surgery.Customer complaint history of the reported device (s) showed no present trends or on-going issues that are in need of review.The root cause of this complaint was a revision surgery due to loosened tibia base.There were no findings during this investigation that indicate that the reported device (s) was the source or had a direct connection with the patient's tibia base loosening.Several factors may contribute to patient joint looseness that are outside the control of djo surgical are loose joints from degenerative tissues, improper implant selection, aging of the patient.No additional information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to a loosening and hence a definitive root cause cannot be determined.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.
 
Additional Manufacturer Narrative
The incorrected part was reported as the suspect medical device on the initial medical device report (mdr) and on the follow-up #1 mdr.

Brand Name
3D KNEE TIBIAL DOWNSIZE
Common Device Name
FK 6/3D DOWN 8 POROUS STEMMED, TIBIA, LT
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd.
austin TX 78758 5445
MDR Report Key6301727
Report Number1644408-2017-00047
Device Sequence Number10908427
Product Code JWH
UDI-Device Identifier00888912111713
UDI-Public(01)00888912111713
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K020114
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date03/28/2020
Device Catalogue Number336-01-108
Device Lot Number313B1014
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/11/2017
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date02/03/2017
Supplement Report FDA Received Date04/06/2017
04/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
110-02-032,LOT 395A1034; 336-01-108,LOT 313B1014; 391-09-708,LOT 285G1913
Outcome Attributed to Adverse Event Required Intervention;